NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 23, 2017
Reaction to novocaine?
I`m a 31 year old woman and am on Cymbalta, Seroquel, Desmopressin, Neurontin, and Synthroid.
Well since getting my teeth fixed, I`ve noticed that each time the dentist worked on my front teeth (fillings and root canals), I`d have a runny nose and the inside of my nose would feel extremely sensitive to air...like it`s super dry or something (similar to having a severely dry nose during the winter or something and it would kinda hurt to breathe in). I`ve only ever experienced this when I`d get the novocaine on the upper gums, just under my nose. Is this a normal reaction or something I should be alarmed by?
Thank you for your help.
I assume this sensation is when the numbness is present. If so, the local anesthetic can also anesthetize the nasal floor and these altered sensations can certainly occur.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University